Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 30, 2014, 03:59:54 PM

Login with username, password and session length


Members
  • Total Members: 23588
  • Latest: obie1
Stats
  • Total Posts: 640584
  • Total Topics: 48654
  • Online Today: 240
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Iron issues  (Read 3122 times)

0 Members and 1 Guest are viewing this topic.

Offline cflas

  • Member
  • Posts: 40
Iron issues
« on: May 09, 2007, 10:21:16 PM »
Not sure if this question belongs in the "long term survivor list" or "living with list" but I could really use some guidance.  Quickly and briefly:  I've been poz since 1994 (13 yrs this July).  When first diagnosed, my t-cells were at 200 and viral load was undetectable.  Since then the t-cells have fluctuated slightly (now they're 267) though my viral load remains undetectable.  Currently, I'm taking Norvir, Truvada, and Reyataz.

Besides my primary care (who isn't a great help with the HIV), I have a dear and close friend who is a physician who closed his practise and now works for a pharmaceutical company specializing in HIV/AIDS work and a hematologist whom I see every six months.  My friend has really been treating my HIV issues, even though he's no longer in private practise, and has really been monitoring levels, etc.

I started seeing the hematologist about three years ago when I became increasingly anemic and had to be transfused every three months and infused with iron every three months as well. Finally, he determined that my spleen was dysfunctuioning, ordered scans, and suggested I see a surgeon who, two yrs ago this week, removed my enlarged spleen. Since then my t-cells have improved as has the anemia.  Until today...

Today, I saw him for my every six month followup and my MCV are at 75.7 (they were 80.7 in January, 2007). He doesn't want to transfuse me (my hemoglobin is 10.6 and was 12.0 in January) but does want me to be infused with 2 gms of Iron.  He thinks that my hemoglobin is down because there isn't sufficient iron to boost the hemoglobin. Also, "there may be a slow leak" whatever the hell that means!

I'm feeling really crappy and incredibly depressed. I lost a close friend in April who was such a hero to me (he was poz for 23 yrs) and a bunch of work-related stress issues, family stuff, nad now this are really getting to me. etc. 

So, I am scheduled to have the infusion next Thursday (for five f......g hours!!) and just wondering if you think this is an HIV issue, med issue, or just one of those other things that will be cropping up from time to time.  Thanks, in advance for your help. Chris

Offline aztecan

  • Member
  • Posts: 5,398
  • 29 years positive, 57 years a pain in the butt
Re: Iron issues
« Reply #1 on: May 10, 2007, 07:54:24 AM »
Hey Chris,

I am certainly no doctor. But, I have not run across anyone, nor have I, had the problems you are describing unless their medication regimen was involved or they had problems with their spleen, which you said you have already had removed.

Had you been on AZT or an AZT-based combo, that might have been a place to start.

I have a feeling what is going on is something particular to you and not necessarily a result of HIV or its treatment.

A slow leak? Were I you, I think I'd find out what he was talking about.

I hope this works out for you.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,955
Re: Iron issues
« Reply #2 on: May 20, 2007, 07:18:56 PM »
I had a friend with HIV who had to have his spleen out.  The doctor told him that the spleen is like a filter and after that's gone, the liver takes over.  Not sure about your blood issues, but like Mark said, I think that it's probably not HIV related.  But I sure would find out why it keeps happening!  And fast!
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

Offline peter1991

  • Member
  • Posts: 3
Re: Iron issues
« Reply #3 on: May 21, 2007, 04:49:04 PM »
Hello, I think the best thing to take for Iron is a vitamin by the name of Tandem Plus, it has 126mg. of Iron. It is prescribe by my Dr. I was diagnosed with Histoplamosis back in March 2007 and it made me Anemic. I also take an herbal pill by the name of "blood buildier" you can find it at Whole Foods Market. My dr. advice me to take both. I just had my blood work results and my Iron is getting better.

I hope this will help you.
Peter1991

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.